Alert archive / Wyoming / High Wind Warnings in 2014

High Wind Warning 11, NWS Riverton, WY

February 18, 20144 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Feb 18, 2014, 11:41 PM MST for 4 counties in Wyoming. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2014, 11:41 PM MST (06:41 UTC)
Expired
Feb 19, 2014, 6:15 PM MST
In force
19 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 6.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2426 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WWUS75 KRIW 190641
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1141 PM MST TUE FEB 18 2014


WYZ003-191500-
/O.NEW.KRIW.HW.W.0011.140219T0641Z-140219T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1141 PM MST TUE FEB 18 2014

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

* SUMMARY AND TIMING...STRONG WIND GUSTS WILL OCCUR OVERNIGHT INTO
  THE MORNING HOURS OF WEDNESDAY AROUND CLARK AND ALONG OR NEAR
  HIGHWAY 120 EAST OF CLARK. THIS STRONG WIND IS NOT EXPECTED IN
  CODY OR SOUTH OF CODY. 

* WIND...WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 80 TO 105 MPH
  WILL BE POSSIBLE. PEAK WIND SPEEDS ON THE WEST SIDE OF CLARK
  HAVE RANGED FROM 93 TO 104 MPH BETWEEN 1045 PM AND 1130 PM.

* IMPACTS...DANGEROUS CROSS WINDS WILL HAMPER TRAVEL IN AROUND
  CLARK AND ALONG HIGHWAY 120 NORTH OF CODY TO NEAR CLARK
  OVERNIGHT. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID
  THIS AREA IF AT ALL POSSIBLE UNTIL THE WIND SPEEDS DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
5 follow-up statements
630 
WWUS75 KRIW 190900
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
200 AM MST WED FEB 19 2014

WYZ019-020-191500-
/O.EXB.KRIW.HW.W.0011.000000T0000Z-140219T2100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
200 AM MST WED FEB 19 2014

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

* SUMMARY AND TIMING...WEST TO SOUTHWEST WINDS AHEAD OF A COLD
  FRONT WILL SLOWLY INCREASE IN SPEED THROUGH THE MORNING
  HOURS...PEAKING BETWEEN LATE MORNING AND NOON. THE WINDS WILL
  RELAX BY MID AFTERNOON AFTER THE COLD FRONT PASSES BY.

* WIND...WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS FROM 50 TO 60 MPH
  WILL BE POSSIBLE. 

* IMPACTS...DANGEROUS CROSS WINDS WILL HAMPER TRAVEL ALONG
  HIGHWAYS 789...220...AND 287 BETWEEN JEFFERY CITY AND CASPER.
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE VERY CAUTIOUS IF
  DRIVING IN THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ003-191500-
/O.CON.KRIW.HW.W.0011.000000T0000Z-140219T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
200 AM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

* SUMMARY AND TIMING...STRONG WIND GUSTS WILL OCCUR INTO THE
  MORNING HOURS AROUND CLARK AND ALONG OR NEAR HIGHWAY 120 EAST
  OF CLARK. THIS STRONG WIND IS NOT EXPECTED IN CODY OR SOUTH OF
  CODY.

* WIND...WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 80 TO 105 MPH
  WILL BE POSSIBLE. WIND GUST SPEEDS ON THE WEST SIDE OF CLARK
  HAVE RANGED FROM 70 TO 85 MPH BETWEEN EARLIER THIS MORNING.

* IMPACTS...DANGEROUS CROSS WINDS WILL HAMPER TRAVEL IN AROUND
  CLARK AND ALONG HIGHWAY 120 NORTH OF CODY TO NEAR CLARK
  OVERNIGHT. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID
  THIS AREA IF AT ALL POSSIBLE UNTIL THE WIND SPEEDS DECREASE
  LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
379 
WWUS75 KRIW 191133
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
433 AM MST WED FEB 19 2014

WYZ003-191245-
/O.CAN.KRIW.HW.W.0011.000000T0000Z-140219T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
433 AM MST WED FEB 19 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. THE EXTREMELY STRONG WINDS NEAR CLARK EARLIER
TONIGHT HAVE WEAKENED SUBSTANTIALLY...AND ARE NO LONGER EXPECTED
TO REACH HIGH WIND CRITERIA.

$$

WYZ019-020-192100-
/O.CON.KRIW.HW.W.0011.000000T0000Z-140219T2100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
433 AM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* SUMMARY AND TIMING...STRONG WEST TO SOUTHWEST WINDS WILL OCCUR
  THROUGH EARLY AFTERNOON AHEAD OF A COLD FRONT. THE STRONGEST
  WINDS ARE EXPECTED BETWEEN 10 AM AND 1 PM. THE WINDS WILL RELAX
  BY MID AFTERNOON AFTER THE COLD FRONT PASSES BY.

* WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...DANGEROUS CROSS WINDS WILL HAMPER TRAVEL ALONG 
  HIGHWAYS 789...220...AND 287 BETWEEN JEFFERY CITY AND CASPER. 
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE VERY CAUTIOUS 
  IF DRIVING IN THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON/21
481 
WWUS75 KRIW 191447
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
747 AM MST WED FEB 19 2014

WYZ030-192100-
/O.EXB.KRIW.HW.W.0011.140219T2000Z-140220T0300Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
747 AM MST WED FEB 19 2014

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST
THIS EVENING. 

* SUMMARY AND TIMING...STRONG WEST TO SOUTHWEST WINDS WILL OCCUR
  THROUGH EARLY AFTERNOON AHEAD OF A COLD FRONT. THE STRONGEST
  WINDS ARE EXPECTED BETWEEN 1 PM AND 8 PM MST. THE WINDS WILL
  RELAX BY 8 PM MST AFTER THE COLD FRONT PASSES BY.

* WIND...WEST TO SOUTHWEST 35 TO 40 MPH WITH GUSTS AROUND 65 MPH.

* IMPACTS...DANGEROUS CROSS WINDS WILL HAMPER TRAVEL ALONG
  INTERSTATE 80 AND HIGHWAY 430.  LIGHTWEIGHT AND HIGH PROFILE
  VEHICLES SHOULD BE VERY CAUTIOUS IF DRIVING IN THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-020-192100-
/O.CON.KRIW.HW.W.0011.000000T0000Z-140219T2100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
747 AM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* SUMMARY AND TIMING...STRONG WEST TO SOUTHWEST WINDS WILL OCCUR 
  THROUGH EARLY AFTERNOON AHEAD OF A COLD FRONT. THE STRONGEST 
  WINDS ARE EXPECTED BETWEEN 10 AM AND 1 PM. THE WINDS WILL 
  RELAX BY MID AFTERNOON AFTER THE COLD FRONT PASSES BY. 

* WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...DANGEROUS CROSS WINDS WILL HAMPER TRAVEL ALONG 
  HIGHWAYS 789...220...AND 287 BETWEEN JEFFERY CITY AND CASPER. 
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE VERY CAUTIOUS 
  IF DRIVING IN THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
333 
WWUS75 KRIW 192043
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
143 PM MST WED FEB 19 2014

WYZ019-020-192145-
/O.EXP.KRIW.HW.W.0011.000000T0000Z-140219T2100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
143 PM MST WED FEB 19 2014

...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON. 


$$

WYZ030-200300-
/O.CON.KRIW.HW.W.0011.000000T0000Z-140220T0300Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
143 PM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* SUMMARY AND TIMING...STRONG WEST TO SOUTHWEST WINDS WILL OCCUR
  THROUGH THE AFTERNOON INTO THE EVENING AHEAD OF A COLD FRONT.
  THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 8 PM MST. THE
  WINDS WILL RELAX BY 8 PM MST AFTER THE COLD FRONT PASSES BY.

* WIND...WEST TO SOUTHWEST 35 TO 40 MPH WITH GUSTS AROUND 65 MPH.

* IMPACTS...DANGEROUS CROSS WINDS WILL HAMPER TRAVEL ALONG 
  INTERSTATE 80 AND HIGHWAY 430. LIGHTWEIGHT AND HIGH PROFILE 
  VEHICLES SHOULD BE VERY CAUTIOUS IF DRIVING IN THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
625 
WWUS75 KRIW 200115
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
615 PM MST WED FEB 19 2014


WYZ030-200215-
/O.CAN.KRIW.HW.W.0011.000000T0000Z-140220T0300Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
615 PM MST WED FEB 19 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

STRONG WIND SPEEDS ARE NO LONGER EXPECTED IN THIS AREA. A WEST
WIND OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 18, 10:58 PM MST, 43 minutes earlier.

Area forecast discussion, Feb 18, 10:58 PM MST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1058 PM MST TUE FEB 18 2014

.SHORT TERM...TONIGHT THROUGH WEDNESDAY (ISSUED AT 302 PM MST)

THE BRIEF TONE DOWN IN ACTIVE WEATHER LOOKS TO BE OVER TONIGHT AS
YET ANOTHER IN THE NEVER ENDING SERIES OF PACIFIC SYSTEMS MOVES INTO
WESTERN WYOMING TO BRING ANOTHER BOUT OF SNOW. WITH THE CONTRAST IN
THE WEATHER BETWEEN WEST AND EAST OF THE DIVIDE WE WILL SPLIT THE
DISCUSSION UP ACCORDINGLY.

WEST OF THE DIVIDE...THE CONCERN...ONCE AGAIN...WILL BE FOR SNOW
ACROSS THE WEST. AND...UNLIKE THE LAST ONE...THERE LOOKS TO BE
SUFFICIENT COLD AIR IN PLACE FOR THE EVENT TO BE ALL SNOW. SOME
LIGHT SNOW SHOWERS CONTINUE THIS AFTERNOON WITH SOME FAVORABLE
OROGRAPHICS AND THESE WILL CONTINUE INTO THE EVENING. THE MAIN EVENT
SHOULD BEGIN LATE THIS EVENING WITH SNOW SHOWERS BECOMING STEADIER
AND HEAVIER AND WARM ADVECTION BEGINS IN DEEPER LIFT. THE STEADIEST
SNOW IS EXPECTED LATE TONIGHT INTO TOMORROW MORNING THEN TAPERING
OFF IN THE AFTERNOON AFTER THE PASSAGE OF THE FRONT AND TROUGH AXIS.
MODELS ARE ACTUALLY IN DECENT AGREEMENT...THAT IS A CHANGE...IN
AMOUNTS OF QPF. WITH THE SYSTEM EXPECTED TO BE A QUICK HITTER...WE
WILL STICK TO ADVISORIES FOR ALL AREAS. A FEW FAVORED WESTERN FACING
SLOPES COULD PICK UP MORE THAN A FOOT...BUT WITH MINIMAL IMPACTS TO
THE VAST MAJORITY OF THE PUBLIC. THE MODELS DO SHOW SOME DECENT 700
MILLIBAR WINDS OF AROUND 50 KNOTS SO THERE WILL BE SOME BLOWING AND
DRIFTING OF THE SNOW. SNOW SHOULD BECOME LIGHT BY LATE AFTERNOON
WITH THE SYSTEM SHIFTING EAST.

EAST OF THE DIVIDE...THE WEATHER HERE LOOKS TO BEGIN TO TURN TOWARD
COOLER CONDITIONS. AS FOR TONIGHT...WINDS WILL INCREASE AS THE
PRESSURE GRADIENT BEGINS TO TIGHTEN AND 700 MILLIBAR WINDS CONTINUE
TO INCREASE. THE FIRST PLACES TO SEE IT WILL BE THE USUAL
SUSPECTS...MAINLY THE RED DESERT THROUGH CASPER AND THE FAVORED
AREAS OF THE CODY FOOTHILLS. SOME GUSTS MAY APPROACH HIGH WIND NEAR
EVERYONE'S FAVORITE CROSSROAD...CLARK. HOWEVER...IT LOOKS BORDERLINE
AND I AM RELUCTANT TO ISSUE WIND HIGHLIGHTS FOR A PLACE WHERE THE
NAME FOR A 50 MPH WIND GUST IS TUESDAY. SO WE WILL STICK WITH AN SPS
FOR NOW. WINDS WILL INCREASE ACROSS MANY AREAS EAST OF THE DIVIDE ON
WEDNESDAY AS THE FRONT APPROACHES. THE GFS MOS HAS SOME HIGH WIND
CRITERIA FOR ROCK SPRINGS. HOWEVER...IT TENDS TO OVERDO THE WIND.
NEVERTHELESS...A WINDY TIME AND DEFINITELY A TOUPEE ALERT DAY WITH
GUSTS TO 50 MPH CERTAINLY POSSIBLE FOR THE GREEN AND RATTLESNAKE
RANGE...NATRONA COUNTY AND EASTERN SWEETWATER COUNTY. NOW AS FOR THE
CHANCE OF PRECIPITATION...THE MODELS DO DIFFER WITH THE GFS AND
EUROPEAN WETTER THAN THE NAM. ALL MODELS ARE HINTING AT THE HEAVIER
QPF IN EASTERN PORTIONS OF THE COUNTY WARNING AREA. CONTINUITY
SHOWED THIS FAIRLY WELL SO FEW CHANGES WERE MADE. ALSO...MUCH OF THE
PRECIPITATION MAY FALL AS RAIN WITH TEMPERATURES EXPECTED TO RISE
INTO THE 40S BEFORE THE FRONT ARRIVES. BUT...IN OUR OPINION AT THIS
TIME THE STRONG DOWNSLOPING FLOW WILL PREVENT A LOT OF PRECIPITATION
FROM FALLING.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY

SOMEWHAT COMPLICATED FORECAST IN THE EXTENDED FOR WEST CENTRAL
WYOMING. FIRST...LOOKS LIKE A TRICKY NORTHWEST FLOW SETS UP ALOFT
FOR MOST OF THE EXTENDED PERIOD. IN ADDITION...IT WILL BE SOMEWHAT
DIFFICULT TO TIME BOTH CLOUD COVER AND SURFACE FRONTS WITH THIS
PATTERN. MORE CERTAIN WILL BE PERIODS OF SNOW OR SNOW SHOWERS OVER
THE WESTERN AND NORTHERN MOUNTAINS DURING THIS PERIOD.

FAST FLOW ALOFT WILL PUSH ANY WEATHER OUT OR AWAY FROM FORECAST AREA
WEDNESDAY NIGHT WITH DECREASING SNOW IN THE MOUNTAINS. THEN COOLER
WITH WEAK SHORT WAVE RIDGING OVER WYOMING ON THURSDAY. LITTLE OR NO
PRECIPITATION EXPECTED INTO THURSDAY EVENING. THEN ANOTHER SHOT OF
COLD AIR WITH ASSOCIATED COLD FRONT BY EARLY FRIDAY. MODELS HINTING
AT MORE OF A RAW DAY ACROSS THE FORECAST AREA ON FRIDAY WITH GUSTY
NORTH TO NORTHWESTERLY SURFACE WIND. DOES NOT LOOK LIKE MUCH
PRECIPITATION...SNOW...FOR THE LOWER ELEVATIONS FRIDAY INTO FRIDAY
NIGHT BUT WILL KEEP LOW POPS FOR NOW. AGAIN...BETTER CHANCE FOR THE
WESTERN AND NORTHERN MOUNTAINS...ESPECIALLY THURS NIGHT INTO FRIDAY.

WEAK SURFACE HIGH PRESSURE THEN SETTLES IN FOR SATURDAY WITH LESS
WIND AND GENERALLY DRY WEATHER. HOWEVER...FLOW ALOFT SHOULD AID IN
SCATTERED MOUNTAIN SNOW SHOWERS. LACK OF DYNAMICS ALOFT SHOULD NOT
SUPPORT ANYTHING MORE THAN SCATTERED PRECIPITATION FOR THE HIGH
COUNTRY INTO SATURDAY NIGHT. TEMPERATURES ARE TO REMAIN COOL.

MEDIUM RANGE MODELS THEN INCREASE ACTIVE WEATHER FOR MOST OF REGION
LATER SUNDAY INTO MONDAY. COMBINED WITH ANOTHER SURFACE COLD
FRONT...THIS IS WHEN FLOW ALOFT SHOULD SUPPORT MORE SNOWFALL. PIECES
OF UPPER LEVEL JET WILL MOVE OVER WYOMING SUNDAY MORNING THROUGH
MONDAY. THE NORTHERN AND EASTERN PARTS OF FORECAST AREA COULD FALL
UNDER FAVORABLE REGION OF THE JET. AND KEEP IN MIND LOW LEVEL
UPSLOPE FLOW WILL BE OCCURRING DURING THIS TIME EAST OF THE DIVIDE.
AS A RESULT...WILL LIKELY BUMP UP POPS SUNDAY EVENING INTO MONDAY.
WILL CONTINUE TO MONITOR WITH NEXT FEW MODEL RUNS.

TUESDAY SHOULD BE BACK TO DRY MOST AREAS AS MID TO UPPER LEVEL RIDGE
BUILDS OVER THE REGION. HOWEVER...TUESDAY MORNING COULD BE QUITE
COLD.
&&

.AVIATION.../06Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY NIGHT. A COLD FRONT
WILL BE MOVING THROUGH THE REGION FROM 17Z UNTIL 22Z. THIS WILL
BRING WITH IT SCATTERED RAIN AND SNOW SHOWERS. LOCAL MVFR CONDITIONS
MAY OCCUR AT TIMES DUE TO LOWER CLOUDS AND LOWERED VISIBILITY. THE
SHOWERS WILL END BY 03Z THURSDAY EAST OF THE DIVIDE. WINDY WEATHER
WILL ALSO OCCUR MOST OF THE DAY AHEAD AND BEHIND THE COLD FRONT.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

SNOW WILL DEVELOP OCCUR THIS MORNING. A COLD FRONT MOVES THROUGH THE
REGION BETWEEN 12Z AND 17Z. MVFR/IFR CONDITIONS WILL OCCUR WITH
MOUNTAINS OBSCURED. THE SNOW WILL DECREASE TO SNOW SHOWERS IN THE
WESTERN MOUNTAINS AND VALLEYS BY 00Z. EXPECT SCATTERED SNOW SHOWERS
THROUGH 12Z THURSDAY AND LOCAL MVFR CONDITIONS.

&&

.FIRE WEATHER...

SNOWFALL WILL INCREASE TONIGHT IN WESTERN WYOMING AND BECOME HEAVIER
WEDNESDAY WITH LIGHTER PRECIPITATION SPREADING INTO AREAS EAST
OF THE DIVIDE AS A COLD FRONT SWEEPS ACROSS THE AREA. WINDS WILL
INCREASE AND VEER IN MANY AREAS EAST OF THE DIVIDE WEDNESDAY WITH
GUSTY WINDS REMAINING IN SOUTHERN WYOMING. ANOTHER SNOW EVENT IS
ANTICIPATED FOR THURSDAY NIGHT WITH MORE PRECIPITATION POSSIBLY
SPREADING INTO AREAS EAST OF THE DIVIDE.
&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 PM MST
WEDNESDAY WYZ001-002-012>014-023>025.

&&

SHORT TERM...HATTINGS
LONG TERM...KPL
AVIATION...AR
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Feb 18, 2:35 PM MST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MST TUE FEB 18 2014

WYZ001>020-022>030-191200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
235 PM MST TUE FEB 18 2014

...WINTER WEATHER ADVISORY IS IN EFFECT FOR THE WESTERN MOUNTAINS
LATE TONIGHT THROUGH TOMORROW...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL DEVELOP IN THE WEST THIS EVENING AND BECOME STEADIER AND
HEAVIER TONIGHT. PLEASE SEE WINTER WEATHER PRODUCTS FOR DETAILS.

GUSTY WINDS WILL OCCUR IN THE CODY FOOTHILLS AND FROM ROCK SPRINGS
THROUGH CASPER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

WEDNESDAY...SIGNIFICANT SNOWFALL POSSIBLE ACROSS THE WEST WITH STRONG
TO WIND EAST OF THE DIVIDE. PLEASE SEE WINTER WEATHER PRODUCTS FOR
DETAILS.

SATURDAY THROUGH MONDAY...SHARPLY COLDER EAST OF THE DIVIDE...
ESPECIALLY THE BIGHORN BASIN OVER TO JOHNSON COUNTY WITH PERIODS OF
LIGHT SNOW POSSIBLE WITH HIGHS GENERALLY IN THE 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS OF 50 MPH OR GREATER.
THANKS YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Feb 18, 11:08 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1108 PM MST TUE FEB 18 2014

WYZ020-191000-
NATRONA COUNTY LOWER ELEVATIONS-
1108 PM MST TUE FEB 18 2014

THROUGH THE REST OF TONIGHT...STRONG SOUTHWEST WINDS BETWEEN 30 AND
40 MPH...WITH GUSTS TO 55 MPH WILL OCCUR ALONG OUTER DRIVE IN CASPER.
WEAKER...BUT STILL WINDY...SOUTHWEST WINDS BETWEEN 20 AND 30 MPH
WILL BE MORE COMMON...ACROSS THE REST OF CASPER AND NATRONA COUNTY.
LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS
IF TRAVELING ALONG OUTER DRIVE IN CASPER TONIGHT.

21

Nearby

High Wind Warnings in Wyoming, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.